Maine, 2012Damaging Wind in Maine, June 22, 2012
June 22, 2012 · NWS CAR · 1 event in 1 county or zone
Thunderstorms developed during the afternoon in advance of a slow moving cold front crossing the region. An isolated severe thunderstorm produced damaging winds in southeast Aroostook county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon in advance of a slow moving cold front crossing the region. An isolated severe thunderstorm produced damaging winds in southeast Aroostook county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 22, 2:04 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 22, 2:04 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
304 PM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT CARRYING A LINE OF THUNDERSTORMS EASTWARD WILL PUSH
ACROSS EASTERN MAINE THIS EVENING. LOW PRESSURE WILL FORM IN THE
GULF OF MAINE ON SATURDAY AND TRACK NORTHEAST INTO NEW BRUNSWICK
SATURDAY NIGHT. HIGH PRESSURE WILL BRIEFLY RETURN LATE SUNDAY
BEFORE A LARGER AREA OF LOW PRESSURE APPROACHES ON MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
THE COLD FRONT CROSSING THE AREA WILL CONTINUE TO PRODUCE SHOWERS
AND THUNDERSTORMS...MAINLY IN EASTERN AREAS THIS EVENING. HEAVY
DOWNPOURS...GUSTY WIND AND SMALL HAIL WILL CONTINUE TO BE POSSIBLE
WITH THESE STORMS. THE STORMS ARE EXPECTED TO MOVE EAST OF THE
REGION AND DECREASE IN INTENSITY LATER THIS EVENING. A TROUGH OF
LOW PRESSURE MOVING INTO THE NORTHEAST LATER TONIGHT INTO SATURDAY
MORNING WILL FORM SECONDARY LOW PRESSURE IN THE GULF OF MAINE ON
SATURDAY. THE TROUGH IN COMBINATION WITH LOW PRESSURE LIFTING
NORTHEAST THROUGH THE GULF OF MAINE WILL SUPPORT SHOWERS AND SOME
EMBEDDED THUNDERSTORMS MAINLY OVER CENTRAL AND DOWNEAST AREAS
DURING THE AFTERNOON ON SATURDAY. CAPES ARE GENERALLY AROUND
300-500 J/KG SATURDAY. CLOUDS WILL LIKELY PREVENT MUCH HEATING
DURING THE DAY BUT CONVECTION MAY BE DYNAMICALLY SUPPORTED BY THE
TROUGH WHICH WILL BE MOVING INTO WESTERN MAINE BY EVENING.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
UPPER TROUGH AND ASSOCIATED SURFACE LOW WILL MOVE EAST OF THE
REGION SATURDAY NIGHT. SHOWERS SHOULD DIMINISH FROM WEST TO EAST
SATURDAY NIGHT BUT STILL LINGER ACROSS EASTERN AREAS THROUGH EARLY
SUNDAY MORNING UNTIL THE TROUGH MOVES EAST. SOME IMPROVEMENT IS
EXPECTED BY SUNDAY AFTERNOON AS SOME WEAK MID LEVEL RIDGING
DEVELOP. ANOTHER TROUGH APPROACHING FROM THE WEST WILL BRING
INCREASING CLOUDS ONCE AGAIN AND MORE SHOWERS BY LATE SUNDAY
NIGHT. THE TROUGH WILL SWING ACROSS THE REGION MONDAY WITH
ANOTHER ROUND OF SHOWERS EXPECTED.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD WILL REMAIN GENERALLY UNSETTLED AS 500 MB LOW
REMAINS ACROSS THE REGION THROUGH MUCH OF THIS PERIOD. THIS WILL
KEEP THE CHANCE FOR SHOWER ACROSS THE REGION THROUGH MUCH OF THE
LONG TERM PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: GENERALLY IFR TO MVFR CONDITIONS ARE EXPECTED ACROSS
THE NORTH TONIGHT. CONDITIONS SHOULD IMPROVE TO MVFR TO VFR ON
SATURDAY. DOWNEAST...VFR CONDITIONS THIS EVENING MAY LOWER TO IFR
IN SHOWERS AND THUNDERSTORMS THIS EVENING. IFR TO MVFR CONDITIONS
ARE EXPECTED IN SHOWERS AND SOME EMBEDDED THUNDERSTORMS ON
SATURDAY.
SHORT TERM: MVFR CONDITIONS ARE EXPECTED SATURDAY NIGHT. VFR
CONDITIONS WILL BRIEFLY RETURN SUNDAY. VFR/MVFR CONDITIONS ARE THEN
EXPECTED SUNDAY NIGHT THROUGH MID WEEK.&&
.MARINE...
NEAR TERM: WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA TONIGHT AND
SATURDAY WITH THE EXCEPTION OF ANY GUSTY THUNDERSTORMS EARLY
TONIGHT. HUMID AIR OVER THE WATERS WILL LIKELY RESULT IN FOG OVER
THE WATERS ESPECIALLY LATE TONIGHT AND SATURDAY.
SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SCA LEVELS THROUGH
THE PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
NEAR TERM...BLOOMER
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...BLOOMER
MARINE...BLOOMER/DUDA
Hazardous weather outlook, Jun 22, 2:16 AM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
316 AM EDT FRI JUN 22 2012
MEZ001>006-010-011-015>017-029>032-231100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
316 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS CAPABLE OF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL
HAIL WILL REFORM THIS AFTERNOON AHEAD OF A COLD FRONT MAKING VERY
SLOW EASTWARD PROGRESS FROM QUEBEC. THUNDERSTORMS WILL CONTINUE TO
BE CAPABLE OF PRODUCING THESE ELEMENTS INTO THE EVENING...AFTER
WHICH WITH THE LOSS OF INSTABILITY FROM AFTERNOON MAXIMUM HEATING
SHOULD MOSTLY DIMINISH TO SHOWERS LATE TONIGHT. THE POTENTIAL OF
ANY STORM BECOMING SEVERE IS LOW...BUT SLOWING STORM MOTION AND
POSSIBLE BACK BUILDING THUNDERSTORMS COULD CAUSE LOCALIZED
FLOODING THIS AFTERNOON INTO EARLY EVENING. PLEASE MONITOR FOR
POSSIBLE STATEMENTS AND PERHAPS WARNINGS WITH THESE STORMS LATER
TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-231100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
316 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VJN
Thunderstorm Wind, Aroostook
- When
- June 22, 3:05 PM EST
- Where
- Aroostook County, 2.82 mi SW of New Limerick
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.070, -67.990
Numerous trees were toppled on Drews Mill Road by wind gusts estimated at 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388457.